Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 157, NWS St. Louis, MO

May 23, 2019Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at May 23, 2019, 9:48 AM CDT for Lincoln County, Missouri. It took effect at May 23, 2019, 12:19 PM CDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
May 23, 2019, 9:48 AM CDT (14:48 UTC)
In effect from
May 23, 2019, 12:19 PM CDT
Expired
May 24, 2019, 4:00 PM CDT
In force
28 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

098 
WGUS43 KLSX 231448
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
948 AM CDT Thu May 23 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Cuivre River near Troy

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-241447-
/O.NEW.KLSX.FL.W.0157.190523T1719Z-190524T2100Z/
/TRYM7.1.ER.190523T1719Z.190523T1800Z.190523T2100Z.NO/
948 AM CDT Thu May 23 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for the Cuivre River near Troy
* until Friday afternoon.
* At  9:30 AM Thursday the stage was 18.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon 
  and crest near 21.5 feet by this afternoon. The river is forecast 
  to fall below flood stage by late this afternoon.
* Impact:  At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
  low lying agricultural land is inundated.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/24  05/25  05/26  05/27  05/28

Cuivre River
  Troy            21.0   18.90      15.6    9.4    7.9    7.5    7.2

&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090



$$
1 follow-up statement
302 
WGUS83 KLSX 240122
FLSLSX

Flood Statement
National Weather Service St Louis MO
822 PM CDT Thu May 23 2019

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Cuivre River near Troy

...The flood warning continues for the following rivers in 
Missouri...
 
  North Fabius River near Ewing

  South Fabius River near Taylor

  Mid Fork Salt River near Holliday

  Middle Fabius River near Ewing

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-240152-
/O.CAN.KLSX.FL.W.0157.000000T0000Z-190524T2100Z/
/TRYM7.1.ER.190523T1636Z.190523T2000Z.190523T2351Z.NO/
822 PM CDT Thu May 23 2019

The Flood Warning is cancelled for
  the Cuivre River near Troy.
* At 8:00 PM Thursday the stage was 20.4 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at  6:51 PM Thursday.
* The river will continue falling to 9.4 feet by Saturday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/24  05/25  05/26  05/27  05/28

Cuivre River
  Troy            21.0   20.35      15.6    9.4    8.0    7.5    7.2

&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090

$$

MOC111-250122-
/O.EXT.KLSX.FL.W.0142.000000T0000Z-190525T0720Z/
/EWNM7.2.ER.190521T1731Z.190523T1030Z.190524T0720Z.NO/
822 PM CDT Thu May 23 2019

The Flood Warning continues for
  the North Fabius River near Ewing
* until late Friday night.
* At  7:30 PM Thursday the stage was 12.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  early Friday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/24  05/25  05/26  05/27  05/28

North Fabius River
  Ewing           11.0   12.14      10.3    8.5    8.0    7.5    6.4

&&

LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154

$$

MOC111-250122-
/O.CON.KLSX.FL.W.0143.000000T0000Z-190526T0536Z/
/EWMM7.1.ER.190521T2215Z.190523T2245Z.190525T0536Z.NO/
822 PM CDT Thu May 23 2019

The Flood Warning continues for
  the Middle Fabius River near Ewing
* until late Saturday night.
* At  7:30 PM Thursday the stage was 16.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  early Saturday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/24  05/25  05/26  05/27  05/28

Middle Fabius River
  Ewing           12.0   16.66      16.0   10.8    8.9    7.5    5.7

&&

LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162

$$

MOC127-250122-
/O.EXT.KLSX.FL.W.0144.000000T0000Z-190525T1400Z/
/TAYM7.1.ER.000000T0000Z.190523T1830Z.190524T1400Z.NO/
822 PM CDT Thu May 23 2019

The Flood Warning continues for
  the South Fabius River near Taylor
* until Saturday morning.
* At  7:30 PM Thursday the stage was 10.7 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  Friday late morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/24  05/25  05/26  05/27  05/28

South Fabius River
  Taylor           9.5   10.71       9.7    6.6    4.5    3.6    3.2

&&

LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       

$$

MOC137-250122-
/O.EXT.KLSX.FL.W.0146.000000T0000Z-190525T2200Z/
/PMZM7.1.ER.190522T0058Z.190522T0800Z.190524T2000Z.NO/
822 PM CDT Thu May 23 2019

The Flood Warning continues for
  the Mid Fork Salt River near Holliday
* until Saturday afternoon.
* At  8:00 PM Thursday the stage was 17.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  Friday afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/24  05/25  05/26  05/27  05/28

Salt River
  Holliday        17.0   17.93      17.7   13.5    9.4    7.4    6.5

&&

LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 23, 6:19 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, May 23, 6:19 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
619 AM CDT Thu May 23 2019

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 417 AM CDT Thu May 23 2019

Ongoing broken line of strong to severe thunderstorms from
Vandalia, IL through STL Metro to near Springfield, MO continues to
slowly push southeastward, where the effective surface boundary
currently is.  It is on portions of this leading edge where the
Flash Flood threat, if there is one, has also shifted.  Some
additional non-severe thunderstorm development continues to lag
further northwest through central MO thanks to WAA aloft.
Temperatures were in the 70s ahead of the effective surface
boundary, and have fallen off into the 60s and even 50s behind it
and the slightly lagging synoptic cold front.

There is enough dynamic and thermodynamic support for severe storm
threat to persist a couple hours after sunrise as it pushes more
into southern IL and southern MO.  This may mandate a temporal
extension of WW215 as a result.

Otherwise, overall coverage of storms looks to decrease heading
later into the day and into tonight as it gradually shifts back
northward into northern MO and central IL late tonight, with the
effective boundary shifting into more capped air as the upper RIDGE
attempts to build back into our area.

The upper RIDGE looks to have one good day where it is well
established, and should result in a mostly dry forecast for Friday
but will also result in a hot day as well, with max temps well into
the 80s all locations with low 90s possible in the STL metro area.

The strength of this RIDGE after Friday looks wobbly to the point
where convective development just to the northwest of our region
looks likely and as/if this persists, will likely shift the main
activity back into our region again anyway.  If this happens, this
is also probably to be accompanied with a severe storm and excessive
rainfall threat building in from northeast MO and possibly for areas
further southeast.

TES

.LONG TERM...  (Friday Night through Wednesday)
Issued at 417 AM CDT Thu May 23 2019

This pattern looks set to then continue well into next week with
rain chances shifting northwestward for a time if the RIDGE can
regain dominance and then back into our area as it weakens.  There
is low confidence on any one particular day being dry or wet and
being this is May going into June, the two wettest months
climatologically, the likelier solution is on the wetter weather
until a higher confidence pattern emerges.

When the RIDGE is more dominant, temperatures will surge well into
the 80s and into the low 90s in spots, whereas wetter weather will
tend to keep them in the lower 80s or even 70s.

TES

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 609 AM CDT Thu May 23 2019

The effective surface boundary continues to slowly push south. As
this boundary lifts north today, a threat for isolated storms will
continue across the region through the afternoon. With low chance
of these storms impacting terminals, will leave out of the TAF for
now. Will need to monitor for additional thunderstorm threat late
tonight, possibly impacting KCOU and KUIN.

Tilly

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 22, 3:14 PM CDT, 18 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
314 PM CDT Wed May 22 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-232015-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
314 PM CDT Wed May 22 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected tonight over central, northeast and east-
central Missouri as well as west-central and southwest Illinois. A
few of these storms will likely become severe, capable of producing
isolated tornadoes, large hail and damaging winds.

In addition to severe weather, there is a risk for heavy rainfall
over central Missouri where a flash flood watch is in effect.

Major river flooding is ongoing along portions of the Mississippi
and Illinois Rivers.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Major river flooding is expected over the next week along the
Mississippi, Missouri, and Illinois Rivers. Crests at some locations
will be close to or greater than what were seen earlier this year.

The risk for flash flooding will continue into early Thursday
morning. See the Flash Flood Watch for more information.

The chance for thunderstorms will continue from Thursday night
through Tuesday across parts of the area. A few strong to severe
storms are possible Thursday, Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight across much of
central and eastern Missouri as well as west central Illinois.

Britt

In the hours before

Local storm report, May 23, 7:19 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
719 AM CDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     TSTM WND DMG     2 NNE NEW BADEN         38.57N 89.69W
05/23/2019                   CLINTON            IL   TRAINED SPOTTER

            NUMEROUS POWER POLES SNAPPED AT THE BASE
            ALONG HIGHWAY 160. DAMAGE DEBRIS IN PARKING
            LOT OF WESCLIN HIGH SCHOOL.

&&

TILLY
Local storm report, May 23, 8:26 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
826 AM CDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     2 NE MOZIER             39.32N 90.73W
05/22/2019                   CALHOUN            IL   EMERGENCY MNGR

            DOZENS OF LARGE TREES BLOW DOWN ACROSS THE
            NORTHERN PORTIONS OF CALHOUN COUNTY,
            BLOCKING MANY ROADS. OCCURRED BETWEEN 1120
            AND 1130 PM.

&&

MAB
Local storm report, May 23, 8:52 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     2 ESE JONESBURG         38.85N 91.27W
05/23/2019                   MONTGOMERY         MO   NWS STORM SURVEY

            POWER POLE SNAPPED OFF ALONG I-70 NEAR MILE
            MARKER 186.

&&

MAB
Local storm report, May 23, 9:11 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 AM CDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND DMG     1 E VALLEY PARK         38.56N 90.46W
05/23/2019                   ST. LOUIS          MO   BROADCAST MEDIA

            NUMEROUS TREES DOWN ALONG MARSHALL ROAD NEAR
            MERAMEC RIVER AND KIRKWOOD ATHLETIC
            ASSOCIATION BALL FIELDS.

&&

MAB
Local storm report, May 23, 9:19 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 AM CDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     2 NE MOZIER             39.32N 90.73W
05/22/2019                   CALHOUN            IL   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
            NE MOZIER. DOZENS OF LARGE TREES BLOW DOWN
            ACROSS THE NORTHERN PORTIONS OF CALHOUN
            COUNTY, BLOCKING MANY ROADS. OCCURRED
            BETWEEN 1130 AND 1135 PM.

&&

MAB
Local storm report, May 23, 9:29 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 AM CDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND DMG     2 SSE WILDWOOD          38.56N 90.64W
05/23/2019                   ST. LOUIS          MO   DEPT OF HIGHWAYS

            SEVERAL TREES BLOWN DOWN ALONG HIGHWAY 109.

&&

MAB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:45 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby45 min
May 22, 7:54 PM CDTSevere Thunderstorm WarningLSXLewis36 min
May 22, 8:14 PM CDTTornado Warning Tornado observedLSXLewis16 min
May 22, 8:23 PM CDTSevere Thunderstorm WarningLSXLewis, Marion52 min
May 22, 8:30 PM CDTTornado WarningLSXLewis, Marion30 min
May 22, 8:32 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe73 min
May 22, 8:55 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone50 min
May 22, 9:01 PM CDTSevere Thunderstorm WarningLSXLewis29 min
May 22, 9:10 PM CDTTornado WarningLSXBoone50 min
May 22, 9:18 PM CDTSevere Thunderstorm WarningLSXBoone, Cole, Moniteau57 min
May 22, 9:20 PM CDTSevere Thunderstorm WarningLSXPike, Ralls48 min
May 22, 9:37 PM CDTTornado Warning Tornado observedLSXAudrain, Callaway, Montgomery53 min
May 22, 10:12 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Pike, Ralls63 min
May 22, 10:14 PM CDTFlash Flood WarningLSXMonroe, Ralls6 hr
May 22, 10:17 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery, Pike43 min
May 22, 10:22 PM CDTTornado WarningLSXPike, Ralls27 min
May 22, 10:51 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau54 min
May 22, 10:55 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Lincoln, Montgomery, Pike, Warren50 min
May 22, 11:08 PM CDTTornado Warning Tornado observedLSXCole52 min
May 22, 11:36 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren39 min
May 22, 11:43 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatLSXCallaway, Cole, Osage47 min
May 22, 11:55 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles35 min
May 23, 12:10 AM CDTTornado WarningLSXCallaway, Osage35 min
May 23, 12:32 AM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery, Warren58 min
May 23, 12:52 AM CDTTornado WarningLSXMontgomery, Warren38 min
May 23, 1:14 AM CDTTornado WarningLSXLincoln, Saint Charles, Warren33 min
May 23, 1:39 AM CDTTornado WarningLSXSaint Charles33 min
May 23, 2:07 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis38 min
May 23, 2:54 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis51 min
May 23, 3:41 AM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis49 min
May 23, 4:37 AM CDTAreal Flood WarningLSXJefferson, Saint Louis, City of Saint Louis3 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.